Alert archive / Oklahoma / Special Weather Statements in 2023
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 4, 2023, 6:21 PM CDT for Cherokee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 4, 2023, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WWUS84 KTSA 042321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Sun Jun 4 2023
OKZ068-070-042345-
Muskogee OK-Cherokee OK-
621 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southwestern
Cherokee and northeastern Muskogee Counties through 645 PM CDT...
At 621 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Pumpkin Center, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Muskogee... Fort Gibson...
Braggs... Pumpkin Center...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3593 9512 3572 9499 3562 9523 3578 9537
3581 9531 3581 9527 3582 9527 3583 9525
3585 9523 3587 9523
TIME...MOT...LOC 2321Z 058DEG 8KT 3577 9513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:54 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 2:54 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 254 PM CDT Sun Jun 4 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through tonight ) Issued at 254 PM CDT Sun Jun 4 2023 As of mid afternoon the majority of the remaining showers had retreated westward out of Eastern Oklahoma. This was in response to the mid level theta-e axis pushing the deeper moisture plume back westward as the boundary continued to sag west southwest. The exception was over far Southeast Oklahoma where the theta-e axis still remained in Choctaw county with some scattered light rain showers. A slight chance showers and thunderstorms will remain possible over this area through the late afternoon. An additional slight chance of showers and thunderstorms will remain possible within the higher terrain of Northwest Arkansas and Northeast Oklahoma...where afternoon temps had warmed into the mid/upper 80s. Any storm development across the CWA this afternoon should weaken with the loss of daytime heating. Overnight tonight...as the region remains in weak flow aloft...another lobe of vorticity currently over Central Texas is progged to slowly drift eastward toward the region. This should keep scattered cloud cover across Southeast Oklahoma...while mostly clear to partly cloudy skies are forecast for the rest of the CWA tonight. Low temps in the 60s should remain common. && .LONG TERM... (Tomorrow through Sunday) Issued at 254 PM CDT Sun Jun 4 2023 With the vorticity lobe near/just south of the CWA Monday...which combined with max afternoon heating...should be enough to allow for isolated to widely scattered shower and thunderstorm chances once again Monday afternoon. The greater potential is forecast over far Southeast Oklahoma...closer to the vort max...while more isolated coverage is possible for the rest of the CWA. Gusty winds and brief heavy rain are possible with the stronger storms. For locations within the CWA that do not receive any rainfall...afternoon temps in the upper 80s to around 90 deg are forecast. Daily afternoon shower and thunderstorm chances are forecast to continue each afternoon Tuesday and Wednesday. For Thursday...model solutions continue to go back and forth with the potential boundary moving southwest toward the CWA. An area of low pressure is progged to drop southward and become elongated from southwest to northeast as it rotates around the main closed low off the Northeast U.S. Coast. Latest model runs are more aggressive with the west southwest expanse of the upper low which allows for the associated surface frontal boundary to potentially reach into the eastern portion of the CWA Thursday/Friday. Shower and thunderstorm chances will be possible as the boundary approaches and moves into the region into Friday. Behind the boundary...drier air and a weak building ridge aloft would shift the greater precip chances westward Friday afternoon into Saturday. High temps through the week are forecast to remain in the mid 80 to low 90 deg range with lows in the 60s for most locations. The late week drier air looks to be short lived as additional shower and thunderstorm chances become possible during the weekend. Another area of low pressure and cold front are progged to drop southward through the Plains Sunday. && .AVIATION... (18Z TAFS) Issued at 1203 AM CDT Sun Jun 4 2023 VFR conditions will prevail thru the period, outside of a low chance of storms. Chances are a bit better across SE OK so a VCTS mention was inserted into the TAF at KMLC thru 01Z. There was fog this morning at the far NW AR sites, likely due to the rains at those sites yesterday. With chances for rain much less today overall, light fog mention will be inserted at KFYV given persistence and guidance, and at KMLC due to the potential for rain there. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 66 89 65 90 / 10 20 0 20 FSM 66 91 66 91 / 10 20 0 30 MLC 63 88 63 89 / 10 20 10 30 BVO 60 89 60 90 / 10 20 10 20 FYV 60 87 60 88 / 0 20 0 30 BYV 61 89 62 88 / 0 20 0 20 MKO 64 88 64 89 / 10 20 10 30 MIO 62 89 61 90 / 10 20 10 20 F10 63 87 64 88 / 10 20 0 30 HHW 65 89 65 88 / 10 30 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....20 AVIATION...30
Hazardous weather outlook, Jun 4, 5:13 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 513 PM CDT Sun Jun 4 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 513 PM CDT Sun Jun 4 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated thunderstorms will continue to be possible through this evening bringing a risk of lightning, gusty winds, and brief heavy rainfall. Storms are not expected to become severe. Quiet weather will then follow for the overnight hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will continue Monday through Wednesday with the potential for more widespread coverage late in the week as a frontal boundary moves into the region. The main threat during this time will be brief heavy downpours, dangerous lightning and marginally severe wind gusts. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 4, 2:46 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
246 PM CDT Sun Jun 4 2023
OKZ062-042015-
Mayes OK-
246 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southwestern Mayes
County through 315 PM CDT...
At 246 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Chouteau. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Chouteau... Mazie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3610 9525 3607 9535 3607 9544 3617 9544
3621 9533
TIME...MOT...LOC 1946Z 222DEG 1KT 3612 9537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 4, 3:17 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
317 PM CDT Sun Jun 4 2023
ARZ010-042045-
Washington AR-
317 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of central Washington
County through 345 PM CDT...
At 316 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Drake Field Airport, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... West Fork...
Greenland... Drake Field Airport...
Woolsey... Sulphur City...
This includes Interstate 49 between mile markers 47 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 9409 3598 9401 3584 9419 3598 9428
TIME...MOT...LOC 2016Z 055DEG 13KT 3598 9413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 4, 5:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
529 PM CDT Sun Jun 4 2023
ARZ010-042300-
Washington AR-
529 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of northeastern
Washington County through 600 PM CDT...
At 529 PM CDT, Doppler radar indicated a strong thunderstorm near
Springdale, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Farmington... Tontitown...
Greenland... Johnson...
Goshen... Wheeler...
This includes Interstate 49 between mile markers 59 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3600 9422 3614 9434 3617 9434 3621 9419
3621 9412 3610 9402
TIME...MOT...LOC 2229Z 057DEG 7KT 3614 9416
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 5:36 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
536 PM CDT Sun Jun 4 2023
OKZ068-042315-
Cherokee OK-
536 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southern Cherokee
County through 615 PM CDT...
At 536 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Tahlequah, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tahlequah... Cherokee Landing State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3584 9481 3581 9481 3566 9505 3577 9513
3581 9513 3581 9516 3586 9519 3597 9491
TIME...MOT...LOC 2236Z 057DEG 7KT 3586 9493
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 5:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
537 PM CDT Sun Jun 4 2023
OKZ068-070-042300-
Muskogee OK-Cherokee OK-
537 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of central Cherokee and
northeastern Muskogee Counties through 600 PM CDT...
At 536 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Cherokee Landing State Park, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tahlequah... Fort Gibson...
Pumpkin Center...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 9482 3567 9519 3582 9526 3585 9523
3587 9523 3588 9524 3588 9527 3595 9489
TIME...MOT...LOC 2236Z 070DEG 15KT 3583 9496
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Sun Jun 4 2023
OKZ068-070-042345-
Muskogee OK-Cherokee OK-
621 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southwestern
Cherokee and northeastern Muskogee Counties through 645 PM CDT...
At 621 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Pumpkin Center, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Muskogee... Fort Gibson...
Braggs... Pumpkin Center...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3593 9512 3572 9499 3562 9523 3578 9537
3581 9531 3581 9527 3582 9527 3583 9525
3585 9523 3587 9523
TIME...MOT...LOC 2321Z 058DEG 8KT 3577 9513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:19 AM CDT | Dense Fog Advisory | TSA | Craig, Delaware, Ottawa | 3 hr |
| Jun 4, 2:46 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jun 4, 5:36 PM CDT | Special Weather Statement | TSA | Cherokee | 39 min |
| Jun 4, 5:37 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Jun 4, 6:46 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Jun 4, 3:17 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Jun 4, 5:29 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.